Alert archive / Mississippi / Areal Flood Warnings in 2016
Areal Flood Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Apr 14, 2016, 11:39 PM CDT for Perry County, Mississippi. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2016, 11:39 PM CDT (04:39 UTC)
- Expired
- Apr 15, 2016, 8:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, MS
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
680 WGUS44 KMOB 150439 FLWMOB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1139 PM CDT THU APR 14 2016 MSC111-151330- /O.NEW.KMOB.FA.W.0007.160415T0439Z-160415T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY MS- 1139 PM CDT THU APR 14 2016 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR... NORTHWESTERN PERRY COUNTY IN SOUTHEASTERN MISSISSIPPI... * UNTIL 830 AM CDT FRIDAY * AT 1134 PM CDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN FROM EARLIER THIS EVENING HAD ENDED. HOWEVER...RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN FELL IN A SHORT PERIOD OF TIME OVER NORTHWESTERN PERRY COUNTY EARLIER THIS EVENING. INUNDATION OF LOW LYING AREAS AND FLOODING ALONG CREEKS AND STREAMS WILL LIKELY CONTINUE THROUGH EARLY FRIDAY MORNING. * SOME LOCATIONS IMPACTED BY FLOODING INCLUDE... RUNNELSTOWN...TALLAHALA...AND RURAL PORTIONS OF NORTHWESTERN PERRY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INUNDATION FROM EARLIER HEAVY RAINFALL WILL CAUSE CONTINUED FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING SPOTS. NEVER ATTEMPT TO CROSS A FLOODED ROADWAY. TURN AROUND...DONT DROWN. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY. && LAT...LON 3143 8915 3143 8904 3134 8904 3131 8915 $$
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Apr 14, 9:58 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 14, 9:58 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 958 PM CDT THU APR 14 2016 .DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW. && .UPDATE...THE COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH BROUGHT HEAVY RAIN TO PORTIONS OF INTERIOR SOUTHEAST MS EARLY THIS EVENING HAS QUICKLY BEEN DIMINISHING IN COVERAGE AND INTENSITY...WITH JUST A FEW RESIDUAL SHOWERS NOTED AS OF 945 PM CDT. A FAIRLY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS OUR FORECAST AREA OVERNIGHT IN ADVANCE OF AN UPPER LEVEL LOW THAT WILL BE SLOWLY PROGRESSING EASTWARD ACROSS AR INTO NORTHERN MS. WEAK IMPULSES APPROACHING OUR AREA ON THE BASE OF THIS FEATURE MAY AID IN THE DEVELOPMENT OF A FEW SHOWERS OVERNIGHT... WITH THE BETTER CHANCE OVER WESTERN PORTIONS OF THE FORECAST AREA. WE HAVE REDUCED POPS...BUT STILL LEFT A SLIGHT CHANCE OF A RAIN SHOWER OVER EASTERN PORTIONS OF THE CWFA WITH A LITTLE BETTER CHANCE OVER SOUTHEAST MS AND ADJACENT SOUTHWEST AL. ALL OTHER ELEMENTS LOOK TO BE ON TRACK. /21 && .PREV DISCUSSION... /ISSUED 823 PM CDT THU APR 14 2016/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION... 00Z ISSUANCE...MVFR TO IFR CONDITIONS MOSTLY IN THE FORM OF LOW CIGS ARE EXPECTED TO BE PREVALENT ACROSS THE REGION TONIGHT INTO FRIDAY MORNING. THERE WILL BE A CONTINUED CHANCE OF SHRA TONIGHT...MAINLY OVER SOUTHEAST MS THIS EVENING WHERE ISOLATED TSRA WILL ALSO BE POSSIBLE...WITH POTENTIAL FOR SOME ADDITIONAL DEVELOPMENT OVER THE REST OF THE REGION LATER TONIGHT. GIVEN LACK OF COVERAGE AT ISSUANCE TIME LEFT MENTION OF SHRA OUT IN THE LOCAL TAFS...BUT SOME MAY NEEDED TO BE ADDED BACK IN LATER TONIGHT INTO FRIDAY MORNING. EAST- NORTHEAST WINDS 5-10 KNOTS GENERALLY PREVAIL EXCEPT A LITTLE HIGHER AT TIMES NEAR THE COASTAL TAF SITES. /21 PREV DISCUSSION... /ISSUED 410 PM CDT THU APR 14 2016/ NEAR TERM /NOW THROUGH FRIDAY/...UPPER LEVEL IMPULSES ROTATING AROUND THE UPPER LOW PRESSURE AREA OVER NORTHERN ARKANSAS WILL PASS OVER THE REGION THROUGH FRIDAY AFTERNOON. THIS UPPER SUPPORT COMBINED WITH A WEST-EAST SURFACE BOUNDARY ACROSS THE FORECAST AREA WILL KEEP ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH THE NEAR TERM FORECAST. THE BEST AREA FOR POSSIBLE LIKELY COVERAGE OF PRECIPITATION WILL OCCUR ACROSS OUR FAR NORTHWEST ZONES THIS EVENING AND AGAIN FRIDAY AFTERNOON. WIDESPREAD RAINFALL AMOUNTS OVER THE NEXT 24 HOURS ARE ONLY EXPECTED TO RANGE FROM TWO TO FOUR TENTHS OF AN INCH. ISOLATED HIGHER AMOUNTS WILL BE LIKELY IN AREAS AFFECTED BY A PASSING THUNDERSTORM ACROSS THE NORTHWEST ZONES. LOW TEMPERATURES TONIGHT WILL RANGE FROM 54 TO 59 DEGREES...WITH THE EXCEPTION OF THE LOWER 60S AT THE BEACHES. HIGH TEMPERATURES FRIDAY WILL RANGE FROM 65 TO 70 DEGREES. /22 SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...GUIDANCE CONTINUES TO ADVERTISE AN UPPER LOW OVER THE SOUTHEASTERN CONUS GETTING ABSORBED BY A CLOSED LOW WORKING ITS WAY SOUTH OFF THE EAST COAST. WITH ANOTHER UPPER LOW MEANDERING AROUND OVER THE GREAT BASIN..THIS PAIR OF UPPER LOWS BUILD A RIDGE NORTH OVER THE MISSISSIPPI RIVER VALLEY...FORMING A REX BLOCK OVER THE CONUS. THIS UPPER ACTIVITY SHIFTS A SURFACE RIDGE STRETCHING SOUTH ALONG THE APPALACHIANS SOUTHWESTWARD...TO EAST OF THE MISSISSIPPI RIVER BY MONDAY MORNING. WITH THE SHIFTING...THE LOW LEVEL EASTERLY FLOW OFF THE ATLANTIC GETS CUT OFF SATURDAY NIGHT INTO SUNDAY AND THE FA BEGINS TO DRY OUT. WITH THE UPPER DYNAMICS GETTING STRETCHED OUT...GUIDANCE IS CONSISTENT IN ADVERTISING THE RAIN MOVING SOUTH OF THE FA FRIDAY NIGHT INTO SATURDAY....AND SEE NO REASON TO DISAGREE. TEMPS MODERATE UPWARD THROUGH THIS PORTION OF THE FORECAST...THOUGH WITH COOLER NORTHERLY AIR COMPETING WITH A BUILDING UPPER RIDGE...THE WARM-UP IS MUTED. ALSO...WITH CLOUDY SKIES HELPING TO MUTE DAYTIME INSOLATION INTO SATURDAY NIGHT...THE DIURNAL TEMP RANGE IS MUTED INITIALLY...ESPECIALLY WITH HIGH TEMPS SATURDAY. OVERNIGHT LOW REMAIN CONSISTENT IN THE 50S THROUGH THE PERIOD. HIGHS SATURDAY START BELOW SEASONAL...RANGING FROM THE LOW TO MID 70S. WITH SKIES CLEARING SATURDAY NIGHT INTO SUNDAY...HIGHS SUNDAY EXPECTED TO RISE TO AROUND SEASONAL...WITH UPPER 70S EXPECTED. /16 LONG TERM /MONDAY THROUGH THURSDAY/...MONDAY THROUGH TUESDAY...AN UPPER SHORTWAVE DIVES SOUTHEAST OVER SOUTHEAST CANADA...DISRUPTING THE REX BLOCK OVER THE CONUS AS IT DEEPENS AN UPPER TROUGH OFF THE EAST COAST AND FLATTENS THE RIDGE OVER THE MISSISSIPPI RIVER. THE SURFACE RIDGE OVER THE EASTERN CONUS BECOMES DIFFUSE...WITH THE LOW LEVEL WINDS MORE DIURNALLY DRIVEN THE FIRST PART OF THE WEEK. TEMPS REMAIN AROUND SEASONAL. TUESDAY NIGHT THROUGH THURSDAY...THE UPPER LOW OVER THE WESTERN CONUS BEGINS TO WEAKEN AND GET DRAWN INTO THE EASTERN UPPER TROUGH. THIS WILL BRING BACK A CHANCE OF RAIN AS THE WEEK PROGRESSES. TEMPS REMAIN AROUND SEASONAL THROUGH MID WEEK. /16 MARINE...A MODERATE TO STRONG EASTERLY FLOW WILL PERSIST THROUGH THE WEEKEND AS A STRONG SURFACE HIGH PRESSURE RIDGE BUILDS OVER THE SOUTHEAST STATES. THE EASTERLY WINDS WILL DECREASE ON MONDAY AS THE HIGH PRESSURE WEAKENS. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY WILL END OVER THE WEEKEND. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Apr 14, 11:14 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1114 PM CDT THU APR 14 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-160415- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 1114 PM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RIP CURRENT RISK WILL LIKELY INCREASE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-160415- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1114 PM CDT THU APR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT WINDS WILL INCREASE TO THE 15 TO 20 KNOT RANGE TONIGHT...WITH CONDITIONS GRADUALLY BECOMING MORE HAZARDOUS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES WILL LIKELY BECOME NECESSARY WITH WINDS OF 25 TO 30 KNOTS OVER THE GULF WATERS WITH SEAS UP TO AROUND 9 FEET WELL OFFSHORE LATE FRIDAY THROUGH SUNDAY NIGHT. THIS WILL RESULT IN CONDITIONS THAT ARE HAZARDOUS FOR SMALL CRAFT.
In the hours before
Local storm report, Apr 14, 10:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1040 PM CDT THU APR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD RUNNELSTOWN 31.38N 89.11W
04/14/2016 PERRY MS EMERGENCY MNGR
STREET FLOODING IN RUNNELSTOWN IN THE LEE ST, BROWN LN,
AND FARRIS DR AREAS. REPORTS VIA SOCIAL MEDIA.
0920 PM FLASH FLOOD 1 WSW RUNNELSTOWN 31.37N 89.13W
04/14/2016 PERRY MS EMERGENCY MNGR
WATER FLOWING OVER CORINTH CHURCH RD SOUTH OF HWY 42.
REPORT VIA SOCIAL MEDIA.
&&
MBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:04 PM CDT | Areal Flood Advisory | MOB | Perry | 3 hr |
| Apr 14, 7:27 PM CDT | Flash Flood Warning | MOB | Perry | 3 hr |
Nearby
Areal Flood Warnings in Mississippi, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.